Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 150, NWS Wichita, KS

October 14, 2007Ellsworth County, Lincoln County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 14, 2007, 12:19 AM CDT for Ellsworth County, Lincoln County, Russell County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2007, 12:19 AM CDT (05:19 UTC)
Expired
Oct 14, 2007, 12:50 AM CDT
In force
31 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Grand Island radar (KUEX), 137 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 12:20 AM CDTHAIL 1Wilson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 9:17 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1349 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 140519
SVRICT
KSC053-105-167-140615-
/O.NEW.KICT.SV.W.0150.071014T0519Z-071014T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1219 AM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS.
  EASTERN RUSSELL COUNTY IN CENTRAL KANSAS.
  LINCOLN COUNTY IN CENTRAL KANSAS.

* UNTIL 115 AM CDT.

* AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL.  THIS STORM WAS LOCATED NEAR WILSON...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BARNARD...LINCOLN...SYLVAN GROVE...WILSON.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR CENTRAL KANSAS.

LAT...LON 3922 9813 3922 9793 3920 9791 3871 9842
      3882 9858 3921 9823 3923 9814
TIME...MOT...LOC 0519Z 219DEG 35KT 3886 9848

$$

COX
2 follow-up statements
000 
WWUS53 KICT 140529
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT SUN OCT 14 2007

KSC053-105-167-140615-
/O.CON.KICT.SV.W.0150.000000T0000Z-071014T0615Z/
LINCOLN KS-RUSSELL KS-ELLSWORTH KS-
1229 AM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH...EASTERN RUSSELL AND LINCOLN COUNTIES UNTIL 115 AM CDT...

AT 1225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF WILSON...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTHEAST OF SYLVAN GROVE BY 1235 AM CDT.
  NEAR LINCOLN BY 1250 AM CDT.
  NEAR BARNARD BY 105 AM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3922 9813 3922 9793 3920 9791 3871 9842
      3882 9858 3921 9823 3923 9814
TIME...MOT...LOC 0529Z 219DEG 38KT 3892 9837

$$

CARUSO
000 
WWUS53 KICT 140550
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT SUN OCT 14 2007

KSC053-105-167-140600-
/O.CAN.KICT.SV.W.0150.000000T0000Z-071014T0615Z/
LINCOLN KS-RUSSELL KS-ELLSWORTH KS-
1250 AM CDT SUN OCT 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELLSWORTH...
EASTERN RUSSELL AND LINCOLN COUNTIES HAS BEEN CANCELLED...

AT 1248 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR CENTRAL KANSAS.

LAT...LON 3922 9813 3922 9793 3920 9791 3871 9842
      3882 9858 3921 9823 3923 9814
TIME...MOT...LOC 0550Z 219DEG 38KT 3909 9819

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 11:55 PM CDT, 24 minutes earlier.

Area forecast discussion, Oct 13, 11:55 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CDT SAT OCT 13 2007

.AVIATION...
CONVECTION WILL CONTINUE TO FESTER MUCH OF THE NIGHT ACROSS THE
NORTHWESTERN HALF TO NORTHERN THIRD OF KANSAS...ALONG AND TO THE
NORTH OF A WARM FRONT LIFTING VERY SLOWLY TO THE NORTH...COUPLED
WITH A STRONG LOW-LEVEL JET AND INCREASING LARGE SCALE ASCENT
AHEAD OF AN APPROACHING SHORTWAVE TROUGH. HENCE VCTS/VCSH AT RSL
AND SLN MOST OF THE NIGHT...ALTHOUGH THINKING MAJORITY OF ACTIVITY
WILL REMAIN NORTH OF THOSE SITES. MORE ISOLATED ACTIVITY MAY BE
POSSIBLE LATE TONIGHT FARTHER SOUTH ACROSS SOUTH-CENTRAL/CENTRAL
KS WEST OF THE FLINT HILLS...AS MOISTURE TRANSPORT/ADVECTION
INCREASES AS THE LOW-LEVEL JET VEERS. MVFR/LOW VFR CIGS
ANTICIPATED FROM MID SUNDAY MORNING ON...WITH LLWS MOST LOCATIONS
TONIGHT DUE TO STRONG LOW-LEVEL JET. STRONG COLD FRONT AND
ASSOCIATED UPPER LEVEL DISTURBANCE STILL ANTICIPATED TO SWING
ACROSS THE FORECAST AREA LATE SUNDAY/SUNDAY NIGHT...PROMPTING MORE
THUNDERSTORMS.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 921 PM CDT SAT OCT 13 2007/

UPDATE...
CHALLENGE TONIGHT WILL BE THUNDERSTORM CHANCES ALONG AND NORTH OF
QUASI-STATIONARY WARM FRONT...WHICH CURRENTLY EXTENDS FROM
SOUTHWEST KS INTO EAST/NORTHEAST KS. BACKING OF LOW-LEVEL FLOW
AROUND SUNSET...AND INCREASING LOW-LEVEL JET ALLOWED THUNDERSTORMS
TO RECENTLY FORM ALONG AND TO THE NORTH OF THE FRONT ACROSS THE
WESTERN HALF OF KS. WITH INCREASING WARM/MOIST ADVECTION
ALONG/NORTH OF THE WARM FRONT AS THE NIGHT PROGRESSES...COUPLED
WITH INCREASING LARGE SCALE ASCENT AHEAD OF APPROACHING
SHORTWAVE...THINKING THUNDERSTORM COVERAGE COULD GET RATHER
NUMEROUS ACROSS MAINLY THE NORTHERN ONE-THIRD OF KS
TONIGHT...MAINLY ALONG/NORTH OF THE FRONT. 1000-1500 J/KG OF
MUCAPE AND 40 TO 50 KTS OF CLOUD-BEARING DEEP LAYER SHEAR WILL
SUPPORT A FEW SEVERE STORMS. ELEVATED NATURE OF CONVECTION WILL
SUPPORT MAINLY LARGE HAIL. HEAVY RAINFALL COULD ALSO BE A
CONCERN AS WELL...ESPECIALLY IF STORMS TRAIN/REDEVELOP OVER THE
SAME AREAS...AND ALSO GIVEN THE HEAVY RAINFALL OVER LINCOLN COUNTY
THIS PAST FRIDAY MORNING.

ADDITIONALLY...A FEW STORMS MAY DEVELOP SOUTH OF THE FRONT ACROSS
SOUTH-CENTRAL/SOUTHEAST KANSAS WELL AFTER MIDNIGHT. THIS ACTIVITY
WOULD BE ASSOCIATED WITH PRIMARILY INCREASING MOISTURE
TRANSPORT/ADVECTION AS LOW-LEVEL JET VEERS...ALONG WITH INCREASING
LARGE SCALE ASCENT AHEAD OF EJECTING SHORTWAVE. GIVEN WEAK TO NIL
ISENTROPIC ASCENT...THIS ACTIVITY SHOULD BE RATHER ISOLATED...BUT
COULD PACK A PUNCH GIVEN STRONG DEEP LAYER SHEAR AND EXPECTED
ELEVATED INSTABILITY ROOTED ABOVE 800MB. ANTICIPATED THIS ACTIVITY
TO STAY ALONG AND WEST OF THE FLINT HILLS BEFORE 12Z.

KLEINSASSER

PREV DISCUSSION... /ISSUED 656 PM CDT SAT OCT 13 2007/

AVIATION...
00Z TAFS...ICT/HUT/CNU/RSL/SLN...STRONG THERMAL ADVECTION AND
MOISTURE TRANSPORT BETWEEN 850-650MB IS EXPECTED TONIGHT ACROSS
THE NORTHERN HALF OF KANSAS...IN PROXIMITY TO A SURFACE WARM
FRONT. COUPLED WITH INCREASINGLY DIFFLUENT FLOW ALOFT AND DECENT
ELEVATED INSTABILITY...THINKING WIDESPREAD NUMEROUS
SHOWERS/THUNDERSTORMS WILL BE POSSIBLE AFTER 04Z OR SO ACROSS
NORTHERN KANSAS...MAINLY NORTH OF I-70. HENCE WENT WITH VCTS
WORDING FOR RSL AND SLN TERMINALS. LATER TONIGHT...AFTER 10Z OR
SO...A FEW ISOLATED SHOWERS/THUNDERSTORMS MAY DEVELOP IN A
NORTH/SOUTH FASHION ACROSS CENTRAL/SOUTH-CENTRAL KS...GENERALLY
ALONG AND WEST OF THE FLINT HILLS...IN A ZONE OF INCREASING
LOW-LEVEL MOISTURE TRANSPORT AND MODEST ELEVATED INSTABILITY.
HENCE VCSH AND CB WORDINGS AT ICT AND HUT TERMINALS. INCREASING
AND VEERING STRONG LOW-LEVEL JET PROMPTED LLWS FOR ALL SITES
TONIGHT EXCEPT RSL. STRONG COLD FRONT AND UPPER LEVEL DISTURBANCE
WILL APPROACH FROM THE WEST SUNDAY AFTERNOON...POTENTIALLY
SPAWNING STRONG/SEVERE CONVECTION AT RSL BY 21Z.

ADDITIONALLY...COULD SEE SOME MVFR CIGS...LIKELY ABOVE 1500FT
AGL...LATE TONIGHT INTO SUNDAY MORNING. NOT CONFIDENT ENOUGH
YET...SO WENT WITH SCT WORDING FOR NOW.

KLEINSASSER

PREV DISCUSSION... /ISSUED 314 PM CDT SAT OCT 13 2007/

DISCUSSION...

A COMPLEX FORECAST IS SHAPING UP FROM TONIGHT THROUGH TUESDAY AS A
STRONG STORM SYSTEM MOVES THROUGH THE CENTRAL PLAINS. AS IT DOES
THERE WILL BE CHANCES FOR SEVERE WEATHER SUNDAY AND THEN HEAVY RAIN
POTENTIAL SUNDAY NIGHT THROUGH MONDAY NIGHT.

TONIGHT:
18Z SURFACE CHART SHOWS THE WARM FRONT HAS LIFTED INTO CENTRAL AND
EASTERN NEBRASKA WITH GOOD MOISTURE... IN THE FORM UPPER 50S TO LOW
60S DEWPOINTS... FILLING IN. THE WARM FRONT ARCS SOUTHWARD INTO
PARTS OF CENTRAL KANSAS AND JOINS TO A SURFACE LOW IN WEST CENTRAL
NEBRASKA. THERE WILL LIKELY BE ENOUGH CONVERGENCE ALONG THE BOUNDARY
AND WITH A THINNER CLOUD DECK IN PLACE MODEST INSTABILITY IS
CREEPING NORTHWARD ALONG THE FRONT. ANY STORM THAT DEVELOPS WILL
HAVE GOOD SHEAR TO WORK WITH SO A FEW SEVERE STORMS ARE POSSIBLE
THIS EVENING/ EARLY TONIGHT. THE BEST CHANCES WILL BE SITUATED
ACROSS OUR FAR NORTHWESTERN COUNTIES WHERE THE BEST COMBINATION OF
DYNAMICS... INSTABILITY AND CONVERGENCE EXIST.

SUNDAY:
SEVERE WEATHER PATTERN EVOLVING FOR SUNDAY WITH SURFACE LOW MOVING
THROUGH CENTRAL KANSAS WITH A TRAILING BOUNDARY GENERALLY ALONG AND
WEST OF INTERSTATE 135 BY THE AFTERNOON HOURS. GOOD INSTABILITY IS
EXPECTED ALONG WITH ROUGHLY 50 KTS 0-6KM SHEAR. SHEAR VECTORS ARE
ORIENTED PRETTY MUCH PARALLEL TO THE BOUNDARY WHICH WOULD INDICATE
STORMS QUICKLY BECOMING LINEAR. THE ONE BIG NEGATIVE IS THAT THE
MAJORITY OF OUR AREA DOESNT LOOK TO BE IN A FAVORABLE REGION OF THE
UPPER LEVEL JET STREAK. THE EXCEPTION WOULD BE CENTRAL KANSAS SO
WELL MENTION SEVERE IN THE GRIDS WITH THIS IN MIND. WITH THAT SAID
WELL MAINTAIN THE CATEGORY 3 HAZARD LEVEL FOR THE HWO FOR THE
ENTIRE AREA.

SUNDAY NIGHT THROUGH MONDAY NIGHT:
THE UPPER LOW SITUATES ITSELF OVER THE CENTRAL PLAINS AND LOW LEVEL
JET WILL PUMP COPIOUS AMOUNTS OF MOISTURE INTO SOUTHERN/
SOUTHEASTERN KANSAS. THIS MOISTURE TRANSPORT AND ISENTROPIC LIFT
SHOW UP NICELY ON THE 300K SURFACE THESE FEATURES LOOKS STRIKINGLY
FAMILIAR TO THE LAST COUPLE OF NIGHTS ACROSS CENTRAL KS AND
NORTHEAST KANSAS. THE BEST LIFT SHIFTS TO THE EAST BY MONDAY AND
WHATEVER PRECIPITATION IS LEFT WILL ONLY AFFECT SOUTHEAST KANSAS.

EXTENDED:
THE NEXT SYSTEM WILL START IMPACTING THE PLAINS ON WEDNESDAY. THE
GFS AND ITS ENSEMBLE FORECAST SHOW A LOT UNCERTAINTY WITH THIS TIME
FRAME SO I TRIED TO STAY CLEAR OF ITS OUTPUT. INSTEAD THE ECMWF IS
PREFERRED AND IT INDICATES A SYSTEM DIVING SOUTHWARD ACROSS KANSAS
THURSDAY. UPPED TEMPERATURES A FEW DEGREES ON WEDNESDAY IN RESPONSE
TO THE SOUTHERN FLOW AND MENTIONED SLIGHT CHANCE POPS FOR THE DAY ON
WEDNESDAY. AS THE SYSTEM MOVES OVERHEAD WE INCREASED THE POPS INTO
THE CHANCE CATEGORY AND REMOVED CHANCES FROM MOST AREAS BY FRIDAY.
COOLER TEMPERATURES ARE EXPECTED IN THE WAKE OF THIS SYSTEM FRIDAY
INTO SATURDAY.

CDB

AVIATION...
18Z TAF SET: KRSL/KSLN/KHUT/KICT/KCNU
A FEW TSRA ARE POSSIBLE THIS AFTERNOON OVER AREAS ALONG & NE OF A
LINE FROM KSLN-KCNU...HOWEVER DUE TO LIMITED COVERAGE WILL ASSIGN
NO MORE THAN VCTS DESCRIPTOR TO KSLN & KCNU TERMINALS. TONIGHT
SHOULD SEE MOST CONVECTION OCCURRING FROM NW KS E/NE ACROSS NRN KS
& MOST OF NEBRASKA. AS SUCH WILL LEAVE ANY MENTION OF TSRA OUT OF
KRSL & KSLN TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  78  57  64 /  20  50  70  40
HUTCHINSON      64  78  54  64 /  20  50  70  40
NEWTON          63  77  55  63 /  20  50  70  40
ELDORADO        62  77  59  65 /  20  50  80  50
WINFIELD-KWLD   63  77  61  66 /  20  40  70  50
RUSSELL         64  76  53  61 /  50  60  70  30
GREAT BEND      64  76  53  61 /  50  50  70  30
SALINA          64  78  55  61 /  50  60  80  40
MCPHERSON       64  77  54  62 /  20  50  70  40
COFFEYVILLE     61  76  63  71 /  10  20  80  70
CHANUTE         60  76  62  69 /  10  30  80  70
IOLA            59  76  62  69 /  20  30  80  60
PARSONS-KPPF    61  76  63  70 /  10  20  80  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 13, 9:42 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT SAT OCT 13 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-150345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
942 PM CDT SAT OCT 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER
CENTRAL KANSAS...GENERALLY ALONG AND NORTHWEST OF A LINE
EXTENDING FROM LYONS TO SALINA. QUARTER SIZED HAIL WILL BE THE
PRIMARY THREAT...ALONG WITH HEAVY RAINFALL AND LOCALIZED
FLOODING.

ADDITIONALLY...AN ISOLATED STRONG STORM OR TWO WILL BE POSSIBLE
FARTHER SOUTH LATE TONIGHT...ACROSS PORTIONS OF SOUTH-CENTRAL AND
SOUTHEAST KANSAS...GENERALLY ALONG AND WEST OF THE FLINT HILLS.
HAIL UP TO THE SIZE OF DIMES AND BRIEF HEAVY RAIN WILL BE THE
PRIMARY THREATS WITH THIS POTENTIAL ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED ON SUNDAY AND SUNDAY NIGHT AHEAD OF A
STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE. ANY OF
THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. THE PRIMARY THREAT FOR SEVERE WEATHER SUNDAY
AFTERNOON AND EVENING WILL BE ACROSS CENTRAL AND SOUTH-CENTRAL
KANSAS...WHERE A FEW TORNADOES CANNOT BE RULED OUT AS WELL. THE
SEVERE THREAT WILL SHIFT EAST ON SUNDAY NIGHT...ALTHOUGH STORMS
SHOULD DECREASE IN INTENSITY SOME BY LATE EVENING.

BEHIND THE FRONT ON MONDAY...THUNDERSTORMS WILL CONTINUE.
HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY THROUGH
FRIDAY...AS A STRENGTHENING WEATHER SYSTEM MOVES EAST ACROSS THE
CENTRAL ROCKIES. AT THIS TIME...IT DOES NOT APPEAR THAT THESE
STORMS WILL BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS CENTRAL
KANSAS...AND AGAIN ON SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MBS/EPS/CDB/ADK

In the hours before

Special weather statement, Oct 13, 11:13 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1113 PM CDT SAT OCT 13 2007

KSZ032-047-140500-
BARTON-RUSSELL-
1113 PM CDT SAT OCT 13 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON AND RUSSELL COUNTIES...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TIMKEN...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Local storm report, Oct 13, 11:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SAT OCT 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             12 SE RUSSELL           38.76N 98.70W
10/13/2007  E1.25 INCH       RUSSELL            KS   CO-OP OBSERVER

&&

JMC
Special weather statement, Oct 14, 12:13 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1213 AM CDT SUN OCT 14 2007

KSZ032-033-048-140545-
ELLSWORTH-LINCOLN-RUSSELL-
1213 AM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH...LINCOLN AND RUSSELL COUNTIES...

AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILSON...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 11:40 PM CDTSevere Thunderstorm WarningICTBarton, Russell50 min
Oct 14, 2:39 PM CDTSevere Thunderstorm WarningICTKingman, Reno29 min
Oct 14, 3:27 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick63 min
Oct 14, 4:05 PM CDTSevere Thunderstorm WarningICTKingman, Reno40 min
Oct 14, 4:13 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline62 min
Oct 14, 4:28 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner47 min
Oct 14, 5:15 PM CDTSevere Thunderstorm WarningICTSedgwick60 min
Oct 14, 5:27 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.